Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking setraline. Why do joints well, body pain, gained weight? Is it depression induced?

hello. my name is lucy and im 40. im taking 200 gr of setraline for the last 4 months, but lower dose for the last 3 or 4 years. since i was a child, my joints gets suwelled in the winter, even if they arent swelled, they hurt, specially knees and wrists. im have a very bad body ache all the time, specially on my back. many times a day i have to laid down on the floor because of the pain. i feel constipaded most part of time and lots of gas, my tummy is sweeled and i putted lots of weight latelly. my sinthoms are getting worse. i went to doctor many many times, he says it is because od my depression . i had a bloody test and was clear. im sure isnt because of depression because i have acheing joints since i was a child. the doctor simple doesnt do any test beside that bloody test, insisting is depression. i would be very helpufful if you could send me an email. thank you! lucy
Asked On : Sat, 18 Aug 2012
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi Lucy,
Thanks for choosing HCM.
Please note the following-
1] Are you on 200 grams of Sertraline or 200 milligrams of Sertraline?
2] This drug is for Depression & can give side effects like constipation, weight gain, gas trouble etc if not exercising daily & not drinking enough liquids
3] Your joint pains from childhood could be due to rheumatic condition, or some other causes which needs to be checked in the blood.
4] However somatisation in depression can lead to the complaints you seem to be having.
Take care.
Answered: Sat, 18 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor